Anyone else have/had vertigo?

by Janet
(Australia)

Hi everyone,

I have been using a high dose of Natpro daily for 3 1/2 months, currently at 500mg progesterone. I also take 10000iu Vit D and magnesium. I'm still feeling very ill with sore breasts and almost constant migraine. In the beginning I thought the natpro was helping with the vertigo (which is migraine-associated), but lately even that has become much worse.

I would love to know if anyone else has suffered from severe vertigo attacks... And I would give anything to hear if anyone has recovered from them!! I know it is a common perimenopause symptom, but it seems to be talked about so little.

One more question: After countless hours of research, it seems to me that there is a link between hot flashes and vertigo. Many women with vertigo attacks say that they don't get hot flashes at all (like me), while other women get them at the very same time as each other. Does this fit with anyone else's experience?

Much love to you all,
Janet

Comments for Anyone else have/had vertigo?

Click here to add your own comments

Apr 21, 2015
Anyone else have/had vertigo?
by: Terrie

Hi, My answer to that is YES ! I had a total hysterectomy back in 2006 at the age of 46. I started hormone therapy at that time. I was placed on the vivel dot patch and nothing else. After about 5 months, I woke up one morning so dizzy that I could not walk a straight line. My husband took me to an ENT and he diagnosed me with Meniere's Disease. I asked if this could be hormone related since that had been the only change in my life that year. Of course, he said no. But, I stopped the patch anyway and SLOWLY things improved. Due to the hot flashes, I tried to get back on hormones (which included estrogen) and, every time I did the dizziness would come back.I asked Dr. after Dr. about this and all of them told me they had never heard of such. So, several years ago, when i found this site, I went with NATPRO only and, it kept away the hot flashes WITHOUT the dizziness. Earlier this year I tried again to incorporate estrogen (due to the severe vaginal dryness). When the dizziness came, I tried to push through. HUGE mistake. I went to a different ENT to make sure I did not have an ear infection that could be causing my problem this time which, I did not have. I asked him about hormones and this supposed Meniere's disease and he said YES. He said a lot of women actually experience this for the first time when going through puberty when the hormones fluctuate to much. Not sure if you are on estrogen or not but, if so, maybe this is your problem as well. I so feel for you. It is definitely a miserable thing. You can e-mail me at mowman0728@bellsouth.net if you have any more questions so we do not have to take up space here, lol.

Apr 21, 2015
Vertigo
by: Tanya

I don't know if I have Vertigo, however I always feel off balance. I seem to have dizzy spells but not the type of dizziness where the room feels like it's spinning. It's hard to describe. I just feel "off." I have been post menopausal for 2.5 years now, and I can't seem to find the right dosage of Progesterone cream to help my symptoms. BTW, I have constant ringing in my ears-I don't know if that is why I feel off balance or not. It sure would be nice to get answers. I had a saliva test done a couple months ago and it indicated that I am low in estradiol. My progesterone is normal, but the ratio between the two is low. I know something isn't right.

Apr 24, 2015
Anyone else have/had vertigo?
by: Wray

Hi Everyone There is a definite link between hormones and vertigo. I suffered from very bad dizziness during Peri-menopause, prior to discovering progesterone. We do have a page on Dizziness you could look through. And if you want to see others comments, please put 'dizziness' into our search field, there are 10 pages of comments. Janet we do have a page on Migraines. And Tanya if your P:E2 ratio is low, then you need progesterone not oestrogen. That ENT you went to Terrie was spot on about puberty, that was the first time I had Hot Flushes! Please try using the Natpro in your vagina, it's helped me immensely, other women too. I would hope it helps you. Take care Wray

Apr 24, 2015
vertigo
by: Anonymous

Do you have Natpro available? Wray, how much progesterone should I use? I am using another progesteone cream and one full pump is 1/4 teaspoon which equals 480 mg. Also, the times I have use a full pump, I am get very tired and even dizzier, and very bloated. Thanks

Apr 24, 2015
follow up question
by: Anonymous

Wray, I wanted to let you know from our thread on vertigo that my estrogen/progesterone ratio is 38, Estradiol is 0.6, and my progesterone is 23. I am postmenopausal. Thanks

Apr 30, 2015
Anyone else have/had vertigo?
by: Janet

Hi Terrie,

You were lucky to figure it out so quickly! I am still in perimenopause, so my body is doing all the oestrogen fluctuations for me. I was also diagnosed with Meniere’s Disease many times. It’s the go-to diagnosis for all ENT’s it seems, and many neurologists as well. It’s just a group of symptoms not an actual disease, and I didn’t fit the symptoms. It’s an incredibly distressing diagnosis because apparently you end up completely losing your balance and your hearing and have constant roaring tinnitus. The stress of having specialist after specialist tell me I had it was making me terrified and frustrated at the same time! Some people even have their inner ear destroyed to ‘cure’ them, and not surprisingly it doesn’t often work. Eventually I was diagnosed with Vestibular Migraine, which makes much more sense. We know that migraine is worse with hormone fluctuations, and my vertigo happens the most near the end of my periods, around ovulation and especially during the mid luteal stage. (I keep a chart.) I also have headaches, sensitivity to light and noise, and many of the other migraine symptoms. I mentioned my hormones to many Doctors and they just basically rolled their eyes. The only one who agreed with me, thought I should be taking oestrogen! I didn’t know anything about progesterone therapy then, but I was somehow smart enough to say no. I’m now using Natpro to try to even out the oestrogen peaks. Hopefully the latest worsening of my vertigo is part of oestrogen dominance, and hopefully that will be over with soon!

Love Janet

Apr 30, 2015
Vertigo
by: Janet

Hi Tanya,

That off balance feeling is something I have all the time too. It feels like you’re on a raft in the ocean. It’s called ‘disequilibrium’. Room-spinning vertigo is something that is terrifying and completely disabling, but the disequilibrium is just as bad in other ways. It’s really super tiring! And everyday tasks become soooo hard. I find that even leaning into the basin when I clean my teeth, makes me feel like I’m going to fall in. Same with washing the dishes, cleaning the toilet or bathtub. (Maybe someone else should do the cleaning!) I also have ringing in one ear, actually its ‘wooshing’, and it’s in time with my pulse. I don’t know if you are a migraine sufferer or not, but you may want to research a bit about Vestibular Migraine or Migraine Associated Vertigo. Interestingly, migraine is much worse in women than men, and has 2 peaks – age 35 and age 50. That fits in with our hormone changes exactly. But about 4 years after menopause it generally diminishes. At least that’s what the experts say…I hope they’re right! Hormone fluctuations are a major trigger for migraine, so that’s why I’m trying to take care of that side of it. But I’m also starting a preventative medicine as well, just to leave no stone unturned.

Take care,
Janet

Apr 30, 2015
follow up question
by: Wray

Hi there 38:1 is very low. Have a look at our Saliva Tests. You'll see that not only is the Natpro absorbed well, but the ratio's are all 600:1 and over. The real test is of course do the women feel well and they did. Take care Wray

Apr 30, 2015
vertigo
by: Wray

Hi there Yes Natpro is available, if interested you can order it off this page. It's always impossible to tell how much progesterone to use, it is trial and error. I somehow think 1/4tsp is not 480mg, as that would be impossible to make. It would mean one 5ml tsp would contain 1920mg progesterone. Maybe you mean the entire container has 480mg? Could you please clarify. Take care Wray

May 05, 2015
vertigo
by: Tanya

Wray, I am using 1/4 tsp. of Progesterone in the morning and the same in the evening. 1/4 tsp. provides 20 mg. The progesterone is formulated to contain 480 mg per ounce-the bottle is a total of 2 oz. Since using the cream (about a month ago) I have gained a bunch of weight in my abdominal and hip, and bust area which drives me crazy. My breasts are also very tender and swollen. I have been post menopausal for almost 3 years now, and I feel like I did when I was having a menstrual cycle. Help! How much or how many teaspoons should I be using to bypass the symptoms I described above?
Thanks

Tanya

May 06, 2015
vertigo
by: Wray

Hi Tanya You are using such a small amount of progesterone that it's no wonder you are feeling as you do, it's causing Oestrogen Dominance. I generally recommend 100-200mg/day, but it depends on symptoms, if severe 200-400mg/day. We have two pages you could look through, Menopause and Breast Tenderness. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...